Alert archive / Illinois / Tornado Warnings in 2025

Tornado Warning 15, NWS Quad Cities, IA

June 3, 2025Clark County, Missouri; Hancock County, Henderson County, Illinois; Des Moines County, Lee County, Iowa

NWS Quad Cities, IA issued this tornado warning at Jun 3, 2025, 5:47 PM CDT for Clark County, Missouri; Hancock County, Henderson County, Illinois; Des Moines County, Lee County, Iowa. It was in force for 43 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2025, 5:47 PM CDT (22:47 UTC)
Expired
Jun 3, 2025, 6:30 PM CDT
In force
43 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Des Moines County, IA, Lee County, IA, Hancock County, IL, Henderson County, IL, Clark County, MO

The radar

The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 5:51 PM CDTTSTM WND DMG2 Ene Argyle, IATrain derailed near New Boston. second of two separate trains derailed in area. 30 cars derailed. Time estimated from radar data.
Jun 3, 5:52 PM CDTTSTM WND DMGNew Boston, IATrain derailed near New Boston. One of two separate train derailed in area. Time estimated from radar data.
Jun 3, 5:58 PM CDTTORNADO4 Ene New Boston, IAA brief EF0 tornado with maximum winds of 80 mph touched down southwest of Ft Madison Iowa. This damaged an irrigator, a garage, and trees.
Jun 3, 6:05 PM CDTTSTM WND DMG1 Ne Fort Madison, IAWidespread tree damage throughout all of Fort Madison from 53rd street to 6th street. Trees down on houses, trees on roads. Time estimated from radar data.
Jun 3, 6:07 PM CDTTSTM WND DMG1 Se Fort Madison Munic, IANumerous trees down at Rodeo Park. Time estimated from radar information.
Jun 3, 6:25 PM CDTTSTM WND GST 81Burlington Regional Air, IA
Jun 3, 6:40 PM CDTTSTM WND GST 722 Sw Lone Tree, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 4:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2025-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2025-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

354 
WFUS53 KDVN 032247
TORDVN
ILC067-071-IAC057-111-MOC045-032330-
/O.NEW.KDVN.TO.W.0015.250603T2247Z-250603T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
547 PM CDT Tue Jun 3 2025

The National Weather Service in the Quad Cities has issued a

* Tornado Warning for...
  Northwestern Hancock County in west central Illinois...
  Southwestern Henderson County in west central Illinois...
  Central Des Moines County in southeastern Iowa...
  Central Lee County in southeastern Iowa...
  Central Clark County in northeastern Missouri...

* Until 630 PM CDT.

* At 547 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Vincennes, or 9 miles west of Nauvoo, moving
  northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Fort Madison, Nauvoo, West Point, Montrose, Franklin, New Boston, 
  Bluff Park, Nauvoo State Park, Charleston, and Fort Madison 
  Municipal Arpt around 555 PM CDT.
  Denmark, Niota, and Sawyer around 600 PM CDT.
  Iowa Army Ammunition Plant, Pontoosuc, Augusta, Wever, Camp 
  L-Kee-Ta, and Welter Recreation Area around 605 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Burlington, West Burlington, Danville, Middletown, Spring Grove,
Beaverdale, Des Moines County Fairgrounds, Gulf Port, Carthage Lake,
Burlington Regional Airport, Prairie Grove, Starr's Cave Park and
Preserve, Dodgeville, Big Hollow Recreation Area and Lone Tree.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4050 9168 4081 9139 4081 9137 4083 9137
      4100 9122 4081 9093 4042 9158
TIME...MOT...LOC 2247Z 219DEG 48KT 4051 9156 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gunkel
2 follow-up statements
266 
WWUS53 KDVN 032256
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
556 PM CDT Tue Jun 3 2025

MOC045-032305-
/O.CAN.KDVN.TO.W.0015.000000T0000Z-250603T2330Z/
Clark MO-
556 PM CDT Tue Jun 3 2025

...THE TORNADO WARNING FOR CENTRAL CLARK COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Illinois...and southeastern Iowa.

&&

LAT...LON 4081 9139 4081 9137 4083 9137 4100 9122
      4081 9093 4049 9147 4059 9159
TIME...MOT...LOC 2255Z 219DEG 48KT 4060 9146 

$$

ILC067-071-IAC057-111-032330-
/O.CON.KDVN.TO.W.0015.000000T0000Z-250603T2330Z/
Hancock IL-Henderson IL-Des Moines IA-Lee IA-
556 PM CDT Tue Jun 3 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN HANCOCK...SOUTHWESTERN HENDERSON...CENTRAL DES MOINES
AND CENTRAL LEE COUNTIES...

At 555 PM CDT, a severe thunderstorm capable of producing a tornado
was located over New Boston, or near Nauvoo, moving northeast at 55
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Fort Madison, West Point, Franklin, Denmark, Niota, Fort Madison 
  Municipal Arpt, Sawyer, Augusta, and Pollmiller Park around 600 PM 
  CDT.
  Middletown, Iowa Army Ammunition Plant, Wever, Camp L-Kee-Ta, and 
  Welter Recreation Area around 605 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Burlington, West Burlington, Danville, Burlington Regional Airport,
Prairie Grove, Spring Grove, Beaverdale, Des Moines County
Fairgrounds, Gulf Port, Carthage Lake, Starr's Cave Park and
Preserve, Dodgeville, Sperry, Big Hollow Recreation Area and Lone
Tree.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4081 9139 4081 9137 4083 9137 4100 9122
      4081 9093 4049 9147 4059 9159
TIME...MOT...LOC 2255Z 219DEG 48KT 4060 9146 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gunkel
134 
WWUS53 KDVN 032313
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
613 PM CDT Tue Jun 3 2025

ILC067-071-IAC057-111-032330-
/O.CON.KDVN.TO.W.0015.000000T0000Z-250603T2330Z/
Hancock IL-Henderson IL-Des Moines IA-Lee IA-
613 PM CDT Tue Jun 3 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN HANCOCK...SOUTHWESTERN HENDERSON...CENTRAL DES MOINES
AND NORTHEASTERN LEE COUNTIES...

At 612 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Augusta, or 9 miles west of Burlington, moving
northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
  Burlington, West Burlington, Danville, Middletown, Gulf Port, 
  Burlington Regional Airport, Prairie Grove, Dodgeville, Sperry, 
  Beaverdale and Lone Tree.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4081 9139 4081 9137 4083 9137 4100 9122
      4081 9093 4060 9129 4072 9147
TIME...MOT...LOC 2312Z 219DEG 48KT 4076 9129 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gunkel

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 3, 2:21 PM CDT, 3 hours 26 minutes earlier. Its key messages:

  • Showers and thunderstorms will continue into tonight, while shifting eastward in time as a front moves through. Some of the storms could become severe through early to mid evening, especially near to south of I-80. Swaths of heavy rainfall of 1-2" are possible. The flooding threat should remain minimal, unless an urban area receives repetitive rounds of heavy rain.
  • Generally seasonal temps expected for most of the period into the weekend, with the next rain chances coming Thursday night/Friday and through the weekend (greatest late in the weekend) with plenty of dry hours.
Area forecast discussion, Jun 3, 2:21 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
221 PM CDT Tue Jun 3 2025

.KEY MESSAGES...

-  Showers and thunderstorms will continue into tonight, while
   shifting eastward in time as a front moves through. Some of
   the storms could become severe through early to mid evening,
   especially near to south of I-80. Swaths of heavy rainfall of
   1-2" are possible. The flooding threat should remain minimal,
   unless an urban area receives repetitive rounds of heavy
   rain.

-  Generally seasonal temps expected for most of the period into
   the weekend, with the next rain chances coming Thursday
   night/Friday and through the weekend (greatest late in the
   weekend) with plenty of dry hours.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 217 PM CDT Tue Jun 3 2025

First wave of storms has exited to our northeast and have become
surface based producing damaging winds with an impressive DCAPE
gradient into S WI and NC/NE IL. Attention is now focusing back
to our southwest with the next wave and attendant convection
progressing across KS into NW MO. This activity is expected
to lift and develop further into our area ahead of a cold front
currently sagging into central IA. The vertical wind fields are
robust with deep layer shear of 40-50 kts and CAPE of 1000-2000
j/kg highest near to south/east of the Quad Cities to support
a few severe storms with damaging winds the primary threat.
Low/mid level lapse rates are somewhat marginal, but instability
should continue to build with more cloud breaks/thinning.
Last runs of HRRR and NAMNest and other CAMs support a line of
storms evolving through the area 5-9 PM roughly that will
contain a damaging wind threat especially from QC metro on
south/east. A QLCS tornado threat cannot be ruled out with
0-3km shear of 40-45 kt, particularly with any NE moving
mesovorts. In addition to the severe threat, heavy rain will
be possible with PWAT's surging over 1.5 to near 2 inches. Storms
may not last too long at any one place, but rates easily over
1" per hour could foster plenty of ponding/standing water in low
lying or poorly drained areas and greatly reduced visibility.
Flash flooding would appear to be low, with the greatest concern
being for urban areas should any redevelopment or repetitive storms
occur.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 217 PM CDT Tue Jun 3 2025

Rain chances will linger Wednesday morning south/east of the
Quad Cities near the 925-850 hPa boundaries. Elsewhere, the
concern will be post-frontal mix down of wild fire smoke that
may allow for a better chance at the smoke to reach the surface
late tonight and Wednesday owing to reductions in visibility
potentially and air quality. On that note the Iowa DNR has
hoisted an Air Quality Alert through 6 AM Thursday for all of
Iowa. Last few runs of the HRRR near surface smoke plots
indicate best chances for higher concentrations of smoke
reaching the surface will be roughly along and north of a line
from Fairfield, Iowa to Sterling/Rock Falls, Illinois.
Otherwise, drier and cooler conditions are on tap by Wednesday
night into Thursday as weak high pressure builds in.

The pattern looks to remain active into the weekend. Initially,
the flow will remain semi-zonal to WSW and will shuttle in
another trough for Friday. NBM and 00z LREF probabilities for
measurable rain late Thursday into Friday are highest south of
I-80 (40-50%). With Gulf moisture remaining well to our south,
rainfall doesn't look to be all that much. We keep some small
PoPs through the weekend, but the better chances appear to be
late in the weekend as the pattern transitions to a Great Lakes
low and northwest flow aloft. Overall, temperatures look to
be seasonal throughout the late week and weekend.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1150 AM CDT Tue Jun 3 2025

First wave of shra/tsra now shifting east of the Mississippi River,
with some lingering showers and areas of light rain in the wake
in predominantly VFR with some MVFR CIGs through mid afternoon
along with gusty southerly winds. Another round of shra/tsra
will be moving through 21z-01z with some bouts of MVFR CIGs and
periods of MVFR to IFR visibility along with a chance for a
brief LIFR period of visibility in the strongest activity. Gusty
winds will also be possible with potential to see 40-50 kt
gusts possible near BRL and perhaps MLI. There will be a frontal
passage/wind shift to th127e west this evening, with moisture
convergence supporting low MVFR CIGs and possibly even some IFR
CIGs later tonight into Wednesday morning. Lighter rain could
linger in spots into Wednesday morning especially at the river
sites. There is also the potential for post-frontal wildfire
smoke mixing down to the surface and producing MVFR visibility
restrictions late tonight and Wednesday morning, especially at
CID and DBQ.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

SHORT TERM...McClure
LONG TERM...McClure
AVIATION...McClure
Hazardous weather outlook, Jun 3, 4:46 AM CDT, 13 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
446 AM CDT Tue Jun 3 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-041100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
446 AM CDT Tue Jun 3 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Occasional rounds of showers and thunderstorms are likely today and
tonight. The Storm Prediction Center has a Slight Risk (level 2
of 5) for severe storms generally south of Interstate 80. There is
a Marginal Risk (level 1 of 5) across the rest of the Outlook
Area. The main threat will be damaging winds, with an isolated
tornado a secondary concern. An increasingly humid air mass will
support heavy rainfall amounts of 1 to 2 inches, and isolated
higher amounts are possible. This may produce some urban and small
stream flooding, as well as ponding water in low-lying areas.

The pattern remains active for late in the week with a chance for
sporadic showers and thunderstorms from Thursday afternoon into
Friday. Severe weather is not anticipated at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening,
especially south of Interstate 80.

12

In the hours before

Special weather statement, Jun 3, 11:47 AM CDT, 6 hours before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1147 AM CDT Tue Jun 3 2025

IAZ054-066-ILZ001-002-007-009-031730-
Whiteside IL-Carroll IL-Jo Daviess IL-Stephenson IL-Clinton IA-
Jackson IA-
1147 AM CDT Tue Jun 3 2025

...Strong thunderstorms will impact portions of northern Whiteside,
Carroll, Jo Daviess, Stephenson, northeastern Clinton and
southeastern Jackson Counties through 1230 PM CDT...

At 1146 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Council Hill to near Fulton. Movement was
east at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could cause minor tree limb damage and blow
         around unsecured objects.

Strong thunderstorms will be near...
  Savanna, Elizabeth, Woodbine, Scales Mound, Massbach, Schapville,
  and Argo Fay around 1150 AM CDT.
  Mount Carroll, Stockton, Fairhaven, Chadwick, and Apple River
  around 1155 AM CDT.
  Lanark, Warren, and Coleta around 1200 PM CDT.
  Milledgeville, Pearl City, and Nora around 1205 PM CDT.

Other locations in the path of these storms include Lena, Shannon,
Freeport, Winslow and Cedarville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4250 8940 4220 8940 4220 8969 4193 8969
      4193 8963 4183 8963 4179 9013 4251 9038
TIME...MOT...LOC 1646Z 258DEG 42KT 4248 9031 4188 9009

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JTS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 4:34 PM CDTSevere Thunderstorm WarningDVNClark, Scotland56 min
Jun 3, 5:25 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNClark, Scotland65 min
Jun 3, 11:47 AM CDTSpecial Weather StatementDVNCarroll, Jo Daviess, Stephenson43 min
Jun 3, 6:23 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough, Mercer, Rock Island, Warren67 min
Jun 3, 6:29 PM CDTTornado WarningDVNHenderson, Mercer, Warren31 min
Jun 3, 6:46 PM CDTTornado WarningDVNMercer, Rock Island29 min
Jun 3, 6:47 PM CDTTornado WarningDVNHenderson, Henry, Mercer, Warren28 min
Jun 3, 9:43 AM CDTSpecial Weather StatementDVNCedar47 min
Jun 3, 5:41 PM CDTTornado WarningDVNDes Moines, Henry, Lee, Van Buren49 min

Nearby

Tornado Warnings in Illinois, 2025Tornado Warnings in Iowa, 2025Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.